Register Login Contact Us

First aid for overdose of medicine am look up men that wants whisperyacht

Overdose may not be entirely the same as poisoning, but their effects share common traits.


sex Lawrence chat rooms

Online: Yesterday

About

An overdose is when you take a toxic poisonous amount of a drug or medicine. It is important to remember that not all overdoses are fatal or life threatening, however medical advice should always be sought if overdose is suspected or has occurred.

Krystalle
What is my age: I'm over twenty

Views: 6084

submit to reddit


Mary Williams, R. She has over 30 years of hands-on medical and instructional experience. Twitter Facebook. Got a question or want to get your quote over the phone?

Drug overdose

Talk to a real person. Even seemingly-benign over-the-counter medications can cause harmful effects if taken in excess.

Overdoses can be fatal, especially with strong prescription medications or illegal drugs involved. When you suspect a drug overdose, you may know what drug the person was taking—or you may not be sure.

Drug use first aid

Often, an overdose patient will either be unconscious or will not be fully cognizant of their surroundings. Reassure them if they are awake. If they are unconscious, turn them on their side to prevent them from choking on their vomit.

Do not leave the patient alone. Bear in mind that with some drugs, patients can become aggressive and agitated. Try to keep the patient calm.

If the patient becomes dangerous and is too large to be safely restrained, it may be necessary to call the police. Find items to help with treatment. You will need to know what drug was taken, when, how much, and by what method. If the patient is not awake, you may need to locate drug containers, syringes, needles, and other items.

St john - here for life

Remove unnecessary clothing. Some drugs cause the patient to quickly overheat. If that occurs, remove clothing to expose skin to the air and cool it down. Call or your emergency response .

First aid - administering naloxone (naloxone hydrochloride)

Never wait to see if the overdose will wear off, and call even if the person seems not to be experiencing overdose symptoms. If the patient is awake, ask them—but do it quickly, as they may pass out. If they are already unconscious, you will have to find the pill bottle. Even if the person seems okay, a large temperature change could put them in shock. If they are alone in the shower, they could also become unsteady or faint and fall. However, keeping them awake means it will be easier to monitor their condition. If the patient is awake when medical help arrives, they can inform the emergency responders on their condition, tell them what drugs were taken, and keep everyone apprised of changes in how they feel.

Considerations

However, if they do pass out, that usually indicates a worsening condition. It can also be tempting to try to get the person to regurgitate whatever drug they took, if they took it orally. Not only does it usually not work, but the person can choke on their own vomit.

Call an ambulance immediately. Some foods can have adverse effects. Stay with them, monitor their condition, and provide help as needed.

Some drugs make patients violent and aggressive. Instead, call the police or medical help immediately. Heroin is an opioid. So are many legal, widely used painkillers. These painkillers may be addictive for some patients, even when used for their prescribed purpose; it is not unusual for injured, elderly, or infirm patients with chronic pain to become addicted as their prescription runs out and their pain continues more here about first aid for elderly adults. Recreational use of prescription painkillers is also common, often at unsafe amounts.

Vicodin, Percocet, OxyContin, and morphine are all legal opioid painkillers. Some opioids, such as Lomotil and codeine, are prescribed for things as mild as diarrhea and coughs.

Drug overdose: what to do

Because opioids are so likely to be in the home, approximately 30 states nationwide now have overdose prevention programs that involve providing Naloxone to laypeople and training them to use it. Symptoms of an opioid overdose include:. Naloxone comes in injectable and nasal spray form. The injectable form comes in a kit that includes two auto-injectors as well as a dummy device you can use to practice. If you suspect someone is overdosing, here are the steps to follow:. The Naloxone should kick in after approximately minutes.

First aid for drug overdoses

When the Naloxone takes effect, the overdosing patient should start breathing more normally and may regain consciousness, or it may be possible to wake them up. However, Naloxone only lasts for about minutes. Even if the patient seems to be recovering after the Naloxone, it is still important to call emergency services. A drug overdose can be terrifying for everyone involved—including rescuers and the patient.

Never hold off on callingand if you live with or are close to a person who uses opioids, get and learn to use Naloxone if your state permits it.

In addition, know the general s of drug overdose and first aid. If you do, you could be in a position to save a life someday. First Aid for Drug Overdoses. Back to Article Home. About the author Dr. Popular Articles. Call Us! Jul 15, Dr.

Here are the questions the emergency response staff or dispatcher will most likely ask. What drug or drugs did the patient take? How much did the patient take? If the medication was in pill form, how many pills did the person take and how many milligrams is in each pill? How long ago was the drug taken? Were any other medications, drugs, chemicals, or alcoholic drinks taken along with these drugs?

How old is the patient? What symptoms is the patient having?

Is the patient conscious and breathing? Does the patient have any pre-existing medical conditions? If you suspect someone is overdosing, here are the steps to follow: Call immediately. Check to see if the person is breathing. If not, provide a few quick rescue breaths. If you have the injectable version: Take the orange top off the vial.

Draw 1cc of Naloxone into the provided syringe.

First aid for overdose

Using a 1 or 1. Go straight in to be sure of hitting a muscle.

Continue providing rescue breaths for minutes after injection. If you have the nasal spray version: Attach the nasal applicator to the syringe and put the Naloxone cartridge together. Spray 1cc of Naloxone up one nostril and 1cc up the other. The spray version should be delivered while the patient is lying down. Continue providing rescue breaths until the Naloxone kicks in.